Canadian Healthcare Worker has seizure 15 minutes after COVID-19 vaccine

Deborah Tilli with her two daughters, ages 7 and 4.

HAMILTON, ONTARIO — Deborah Tilli said she accepted the possibility of death after suffering several adverse reactions to the Pfizer BioNTech COVID-19 vaccine. Tilli, 27, is a personal support worker at the Dundurn Place Care Centre in Hamilton, Ontario. She received the shot on Christmas Eve, December 24, 2020. Tilli told the CBC that she was excited to be one of the first healthcare workers to get the shot. But she said something was “off” when the time approached.

Tilli said the nurse who administered the shot did not seem very confident in what she was doing. She informed the nurse of her bumblebee sting allergies.  Tilli said she felt light-headed and her throat got very scratchy within 15 minutes after getting the shot. Next thing she remembered was waking up in a hospital bed. She was told that she suffered a seizure and needed CPR during the episode. A week later, her ribs were still very sore; and she now worries about losing her job and driver’s license because of future seizures.

University of Toronto epidemiologist Colin Furness said that the nurse who administered the vaccine should have known that Tilli was not a good candidate for the shot. “If you have severe allergies, this is not the vaccine for you, not now, not yet,” he said. “Wait for Moderna, perhaps. So everyone who has allergies should be awake and paying attention to that.”

Tilli said the system failed her and now she has no idea when she’ll feel normal again. She acknowledged that it’s partially her fault because she did not do any research and simply trusted the system. Despite her episode, Tilli said she encourages everyone else to get the vaccine.

Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x
()
x